# SDR 2008FA0000591

- Difficulty date: August 5, 2008
- Submitted: September 16, 2008
- Operation: General aviation
- Aircraft: N2170Q
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0570
- Engine: Lyc IO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Part number: ST203P010
- Condition: Mismanufactured
- Location: Engine
- Part time: 25 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE WAS OVERHAULED USING MFG PISTON RINGS ST203P010. AFTER 25.4 HRS, RINGS STILL NOT SEATED AND EXCESSIVE BLOW-BY WAS FOULING PLUGS. REPLACED WITH ANOTHER SET OF ST203P010 AFTER HAVING CYLINDERS REWORKED. AFTER 4.2 HRS, ENGINE WAS OPERATING SO POORLY, DUE TO BLOW-BY, THAT IT WAS CONSIDERED UNSAFE AND GROUNDED.  INDEPENDENT HARDNESS TESTING BY QUALITY TESTING SVCS, INC, COMFIRMED THE RINGS WERE SOFT. COMPARATIVE TESTS WERE PERFORMED AGAINST PISTON RINGS. AFTER SWITCHING TO OTHER, THERE HAVE BEEN NO PROBLEMS.(K)
